Thunderstorm Wind, Harding
- When
- June 27, 1:45 PM MST
- Where
- Harding County, 11 mi NE of Redig
- Measured
- 60 kt (69 mph)
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.383, -103.383
A workshop collapsed during a thunderstorm.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT WED JUN 27 2001 WARM FNT STILL LOCATED NEAR THE ND/SD BORDER. A TROF EXTENDS THRU FAR WRN SD INTO NE PANHANDLE. A CPLE OF TSMS HAVE DVLPED IN NRN LAWRENCE AND SOUTHERN BUTTE COUNTIES THIS AFTN. THINK THAT AS S/W CURRENTLY THRU CTRL WY MVS IN A FEW MORE STORMS COULD DVLP WITH PLENTY OF MOISTURE AND INSTABILITY AROUND. TROF AND S/W FCST TO BE THRU ALL BUT ERN COUNTIES OF CWA BY MRNG...SO MAY HAVE SOME SHOWER ACTIVITY THRU THE NIGHT. TEMPS TNGT LK SIMILAR TO LAST NIGHT WITH THERMAL RDG OVR PLNS OF SD AND SOME CLDS AROUND. MOS TEMPS LK GD. TMRW...A COLD FNT WL MOVE INTO NW SD LATE IN THE AFTN. NOT MUCH IN THE WAY OF UPR LVL SUPPORT THOUGH. DO THINK THAT A FEW STORMS COULD DVLP IN THE NW AND HILLS AS TEMPS WARM UP TO NEAR 90 AGAIN. OTHERWISE EXPECT IT TO BE DRY ACRS REMAINDER OF CWA. THU NIGHT...COLD FNT WILL CONTINUE TO MOVE ACRS CWA. DO START TO GET A LTL UPR LVL SUPPORT AND INCRSG MOISTURE. LIS ALSO REMAIN AROUND -4 ACRS AREA. LKS LIKE FNT WILL NOT MAKE IT INTO FAR SRN COUNTIES SO JUST WENT WITH SOME ISOLD POPS THERE AND 30-40 POPS ELSEWHERE. BY FRI...FNT FINALLY MOVES OUT OF AREA. NE WY SHLD STAY DRY WITH NVA OVR AREA. MOISTURE REMAINS THRU SD ALONG WITH SOME PVA AND DECENT THETA-E ADV. WENT WITH SCT POPS THRU SD. ETA LKS A LTL WARM WITH TEMPS GIVEN THE FNT PASSING THRU. COMPROMISED BETWEEN THE ETA AND AVN TEMPS WHICH GIVES HIGHS ABOUT 5 TO 10 DEG COOLER THAN THU. A FEW STORMS COULD LINGER IN THE FAR E IN THE EARLY EVE...OTHERWISE EXPECT PTLY CLDY SKIES AND COOLER LOW TEMPS THAN LAST 4 OR 5 DAYS. IN THE EXTENDED...A QUICK WARMUP EARLY IN THE PD WL BE FOLLOWED BY A SERIES OF WAVES THRU THE FIRST HALF OF NEXT WEEK. TEMPS SHLD BE NEAR NORMAL WITH A CHC FOR TSMS EACH DAY. .UNR...SEVERE THUNDERSTORM WATCH FOR HARDING COUNTY UNTIL 9 PM. JMG
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1120 AM MDT WED JUN 27 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PERKINS AND HARDING COUNTIES... THUNDERSTORMS ARE EXPECTED OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PERKINS AND HARDING COUNTIES IN SOUTH DAKOTA. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. .DISCUSSION...A WARM FRONT SITUATED OVER NORTHERN SOUTH DAKOTA WILL...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF THE CENTRAL ROCKIES...WILL TRIGGER AFTERNOON AND EVENING THUNDERSTORMS ESPECIALLY OVER NORTHWESTERN PORTIONS OF SOUTH DAKOTA. SOME OF THESE STORMS MAY BECOME SEVERE. THE REMAINDER OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA WILL BECOME UNSTABLE DURING THE AFTERNOON AS TEMPERATURES WARM. THIS WILL LEAD TO THE DEVELOPMENT OF A FEW THUNDERSTORMS...BUT MOST ARE NOT EXPECTED TO REACH SEVERE CRITERIA. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...H\ARDING... CROOK...CAMPBELL...LAWRENCE...MELLETTE...TODD...WESTON...HAAKON... FALL RIVER AND PENNINGTON. WCJIN-WYNE JOHNSON
The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
A workshop collapsed during a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253823.